Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 40, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 5, 2019, 2:54 PM CDT for Menominee County, Oconto County, Shawano County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2019, 2:54 PM CDT (19:54 UTC)
- Expired
- Aug 5, 2019, 3:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Menominee County, WI, Oconto County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 32 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667
WUUS53 KGRB 051954
SVRGRB
WIC078-083-115-052045-
/O.NEW.KGRB.SV.W.0040.190805T1954Z-190805T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
254 PM CDT Mon Aug 5 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Southeastern Menominee County in northeastern Wisconsin...
Oconto County in northeastern Wisconsin...
Shawano County in northeastern Wisconsin...
* Until 345 PM CDT.
* At 253 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Bear Paw Scout Camp to Big Smokey
Falls to 6 miles south of Neopit to 8 miles east of Wittenberg,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Shawano, Oconto, Pulaski, Gillett, Big Smokey Falls, Navarino
Wildlife Area, South Branch, Legend Lake, Keshena and Neopit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Green Bay.
&&
LAT...LON 4463 8861 4468 8861 4468 8874 4481 8909
4503 8876 4516 8838 4488 8755 4484 8767
4487 8764 4493 8770 4490 8777 4486 8777
4479 8785 4473 8802 4467 8810 4468 8825
4461 8824 4459 8837 4459 8850
TIME...MOT...LOC 1953Z 299DEG 32KT 4509 8838 4500 8866 4489 8881 4480
8897
HAIL...<.75IN
WIND...60MPH
$$
Kieckbusch3 follow-up statements
347
WWUS53 KGRB 052009
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
309 PM CDT Mon Aug 5 2019
WIC078-083-115-052045-
/O.CON.KGRB.SV.W.0040.000000T0000Z-190805T2045Z/
Menominee WI-Oconto WI-Shawano WI-
309 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN MENOMINEE...SOUTHERN OCONTO AND EASTERN SHAWANO
COUNTIES...
At 309 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Gillett to near Keshena to 7 miles
northwest of Embarrass, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Shawano, Oconto, Pulaski, Gillett, Navarino Wildlife Area, Legend
Lake, Keshena, Chase, Oconto Falls and Abrams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Green Bay.
&&
LAT...LON 4463 8861 4468 8861 4468 8874 4476 8896
4496 8863 4512 8826 4488 8755 4484 8767
4488 8764 4493 8770 4490 8777 4486 8777
4479 8785 4473 8802 4467 8809 4468 8825
4461 8825 4459 8837 4459 8850
TIME...MOT...LOC 2009Z 310DEG 33KT 4500 8826 4484 8860 4471 8885
HAIL...<.75IN
WIND...60MPH
$$
Kieckbusch594
WWUS53 KGRB 052025
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
325 PM CDT Mon Aug 5 2019
WIC078-052034-
/O.CAN.KGRB.SV.W.0040.000000T0000Z-190805T2045Z/
Menominee WI-
325 PM CDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MENOMINEE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
LAT...LON 4463 8861 4468 8861 4468 8874 4471 8881
4503 8812 4502 8797 4488 8755 4484 8767
4487 8764 4493 8772 4493 8773 4490 8777
4486 8777 4479 8785 4473 8802 4468 8808
4468 8825 4461 8825 4459 8837 4459 8850
TIME...MOT...LOC 2024Z 306DEG 33KT 4499 8800 4485 8826 4477 8845 4470
8861
$$
WIC083-115-052045-
/O.CON.KGRB.SV.W.0040.000000T0000Z-190805T2045Z/
Oconto WI-Shawano WI-
325 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN OCONTO AND EASTERN SHAWANO COUNTIES...
At 324 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Pound to near Gillett to 7 miles east
of Shawano to near Navarino Wildlife Area, moving southeast at 40
mph.
Radar indicated that the strongest winds were occurring near the
Underhill, Gillett and Pulcifer areas.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Shawano, Oconto, Pulaski, Gillett, Navarino Wildlife Area, Chase,
Oconto Falls, Abrams, Belle Plaine and Angelica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Green Bay.
&&
LAT...LON 4463 8861 4468 8861 4468 8874 4471 8881
4503 8812 4502 8797 4488 8755 4484 8767
4487 8764 4493 8772 4493 8773 4490 8777
4486 8777 4479 8785 4473 8802 4468 8808
4468 8825 4461 8825 4459 8837 4459 8850
TIME...MOT...LOC 2024Z 306DEG 33KT 4499 8800 4485 8826 4477 8845 4470
8861
HAIL...<.75IN
WIND...60MPH
$$
Kieckbusch643
WWUS53 KGRB 052038
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
338 PM CDT Mon Aug 5 2019
WIC083-115-052048-
/O.EXP.KGRB.SV.W.0040.000000T0000Z-190805T2045Z/
Oconto WI-Shawano WI-
338 PM CDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OCONTO AND EASTERN
SHAWANO COUNTIES WILL EXPIRE AT 345 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However wind
gusts to 45 mph are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
LAT...LON 4463 8861 4468 8861 4468 8874 4471 8881
4503 8812 4502 8797 4488 8755 4484 8767
4487 8764 4493 8772 4493 8773 4490 8777
4486 8777 4479 8785 4473 8802 4468 8808
4468 8825 4461 8825 4459 8837 4459 8850
TIME...MOT...LOC 2038Z 299DEG 32KT 4493 8785 4479 8811 4471 8830 4464
8846
$$
KieckbuschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:33 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 5, 2:33 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 233 PM CDT Mon Aug 5 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 229 PM CDT Mon Aug 5 2019 The threat for severe weather continues to be the main challenge in the short-term. Cold front approaching the area is moving into a moist, unstable atmosphere. Convection from earlier MCV moving across NE Wisconsin while additional storms form near the surface front. Somewhat drier air will move into the area overnight, but low- level mositure will be sufficient for areas of fog. Weak ripple in WNW flow aloft may set off isolated convection, perhaps associated with convergence along lake breeze. .LONG TERM...Tuesday Night Through Monday Issued at 229 PM CDT Mon Aug 5 2019 Another cold front is expected to move through the region Wednesday afternoon and evening, and bring thunderstorms to the forecast area. CAPE is expected to build to 1500-2500 j/kg ahead of the boundary, as deep layer shear increases to 25 to 35 knots. SPC has the forecast area in a Marginal risk for severe weather, which seems reasonable for now. Convergence along the boundary is not expected to be very strong, due to low-level westerly flow, so coverage should be scattered. Canadian high pressure is expected to build into the region for the end of the work week, and bring dry weather, cooler temperatures and low humidity. A new development is the potential for precipitation on Saturday, as WAA on the northwest periphery of the departing high, a short- wave trof, and a coupled upper jet impact the region. This should be a quick hitter, with Canadian high pressure returning for the end of the weekend and early next week. && .AVIATION...for 12Z TAF Issuance Issued at 647 AM CDT Mon Aug 5 2019 A cold front and upper level disturbance will combine to produce showers and thunderstorms as they move across the region today. IFR conditions and strong surface wind gusts are possible with the thunderstorms, with VFR conditions elsewhere. The activity will end from west to east this evening. Some ground fog or low stratus is possible late tonight through about 12z Tuesday, then VFR conditions will prevail for the remainder of the daytime hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....JKL LONG TERM......Kieckbusch AVIATION.......JKL
Hazardous weather outlook, Aug 5, 11:45 AM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1145 AM CDT Mon Aug 5 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061645- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1145 AM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Severe thunderstorms with damaging winds and heavy rainfall are possible, especially from mid-afternoon through mid-evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is also a chance of thunderstorms Wednesday afternoon and evening. Some storms may become severe, with damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ521-522-541>543-061645- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1145 AM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Thunderstorms with strong winds, hail and frequent lightning could be a threat to mariners late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is also a chance of thunderstorms Wednesday afternoon and evening. Lightning and strong winds will pose a hazard to mariners. Kieckbusch
In the hours before
Local storm report, Aug 5, 1:20 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
120 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND GST EAGLE RIVER 45.91N 89.25W
08/05/2019 M36 MPH VILAS WI AWOS
MEASURED AT EGV AWOS
&&
TIMKLocal storm report, Aug 5, 1:41 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
141 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 2 N RHINELANDER 45.66N 89.41W
08/05/2019 ONEIDA WI PUBLIC
TREES AND POWER LINES DOWN IN TOWN OF PINE LAKE.
0120 PM TSTM WND DMG THREE LAKES 45.79N 89.16W
08/05/2019 ONEIDA WI PUBLIC
TREES AND POWER LINES DOWN. SEVERAL 10 INCH MAPLES DOWN.
&&Local storm report, Aug 5, 1:48 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
148 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST MERRILL 45.18N 89.68W
08/05/2019 M37 MPH LINCOLN WI AWOS
MEASURED AT RRL AWOS
&&
TIMKLocal storm report, Aug 5, 2:14 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
214 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST MERRILL 45.18N 89.68W
08/05/2019 E48 MPH LINCOLN WI PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
HYKINLocal storm report, Aug 5, 2:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
235 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM TSTM WND DMG ARGONNE 45.66N 88.88W
08/05/2019 FOREST WI CO-OP OBSERVER
A FEW TREES DOWN ON THE FARM.
&&
SACLocal storm report, Aug 5, 2:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG FENCE 45.75N 88.43W
08/05/2019 FLORENCE WI LAW ENFORCEMENT
A FEW TREES DOWN IN THE CITY.
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:38 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 52 min |
| Aug 5, 1:02 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Lincoln, Oneida, Vilas | 58 min |
| Aug 5, 1:40 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Marinette, Oconto | 65 min |
| Aug 5, 2:08 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Oconto, Shawano | 67 min |
| Aug 5, 3:06 PM CDT | Special Marine Warning | GRB | 114 min | |
| Aug 5, 3:13 PM CDT | Special Weather Statement | GRB | Marathon | 47 min |
| Aug 5, 3:36 PM CDT | Special Weather Statement | GRB | Shawano | 39 min |
| Aug 5, 3:44 PM CDT | Special Weather Statement | GRB | Lincoln | 46 min |
| Aug 5, 3:47 PM CDT | Special Weather Statement | GRB | Brown, Door, Kewaunee | 58 min |
| Aug 5, 4:05 PM CDT | Special Weather Statement | GRB | Wood | 40 min |
| Aug 5, 4:21 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 39 min |
| Aug 5, 4:25 PM CDT | Special Weather Statement | GRB | Menominee, Outagamie, Shawano | 65 min |
| Aug 5, 4:48 PM CDT | Special Marine Warning | GRB | 65 min | |
| Aug 5, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 63 min |
| Aug 5, 5:14 PM CDT | Special Weather Statement | GRB | Brown | 61 min |
| Aug 5, 5:26 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie, Shawano | 2 hr |
| Aug 5, 5:26 PM CDT | Areal Flood Advisory | GRB | Lincoln, Marathon | 86 min |
| Aug 5, 5:35 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Shawano | 55 min |
| Aug 5, 5:39 PM CDT | Special Weather Statement | GRB | Brown, Manitowoc | 66 min |
| Aug 5, 5:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Aug 5, 6:11 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 64 min |
| Aug 5, 6:21 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano, Waupaca | 54 min |
| Aug 5, 6:29 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 46 min |
| Aug 5, 6:58 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Manitowoc | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.